you need to follow the diabetic diet.....firstly! you can cause dire consequences from screwing with your sugar/insulin levels... the decision's pretty much been made for you. It's so unfortunate that the prednisone has put you in this situation.
What's the reason you aren't eating protein?
What part is the contradiction you're having distress about
Have you checked out the diabetes forum on this site? Do so...I think you need to connect with that support as well as this forum to find the balance you need in order to not be conflicted or distressed.
Please...you need to reschedule the appointment with the diabetic specialist and get him/her to work with your GI as far as what you should do regarding meds, foods, etc.
As well...get the doc to set you up with an appointment with a nutritionist who specialises in diabetes.
Hang tough...it'll be a bumpy road before you get it straightened out.
*Heather* Status..Asacol 6 (3 twice daily); enemas every 5th night
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate)....1 each @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!